Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Steroid Injections & Osteoporosis
    avatar
    Janemarie91 posted:
    I'm having steroid injections in my S1 on April 8th. My Dr. decided to sedate me because of how much pain I'm in, and the fact that I cannot lay on my stomach for the injections. I have 2 compression fractures in my vertebrae, and a Kyphoplasty that has crumbled. Won't having this steroid shot add to the problem I currently have with soft bones?
     
    avatar
    bonebabe responded:
    No. It's long term steroid use for inflammatory illnesses that is so damaging to bone.
     
    avatar
    Janemarie91 replied to bonebabe's response:
    Bonebabe, I do take 15 mgs total per day of Hydrocort for Adrenal Insufficiency. Is this what you mean by long term steroid use?
     
    avatar
    bonebabe replied to Janemarie91's response:
    Yes. If it's 12 weeks or longer, it's considered long term steroid use and is a risk factor for osteoporosis.


    Helpful Tips

    Comment
    Good luck... More
    Was this Helpful?
    2 of 3 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the National Osteoporosis Foundation website